MAUDE Adverse Event Report: ABBOTT LABORATORIES (IRVING IA/CC) ARCHITECT C16000 SYSTEM; AUTOMATED CHEMISTRY ANALYZER

ABBOTT LABORATORIES (IRVING IA/CC) ARCHITECT C16000 SYSTEM; AUTOMATED CHEMISTRY ANALYZER
Model Number 03P6832
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All the maintenance was up to date on the instrument.The customer has run precision and the quality control (qc) and the %cv results were reported to be acceptable.Historical quality metrics were reviewed and no adverse trend was identified for the customer's issue.Complaint searches determined that there is normal complaint activity for the likely cause lot.Labeling was reviewed and found to be adequate.Manufacturing documentation was reviewed and no contributing factors to the complaint could be identified.Based on the available information, no product deficiency was identified.
 
Event or Problem Description
The customer observed falsely elevated magnesium results for three patient samples tested on the architect c16000 system.No adverse impact to patient management was reported.(b)(6) initial result 6.7 meq/l (questioned by physician) repeat 2.1 meq/l.A corrected report was issued.(b)(6) initial result >7.8 meq/l, repeat 4.35 and 4.17 meq/l.(b)(6) initial result 6.9 meq/l, repeat 2.7 meq/l.
 
Additional Manufacturer Narrative
Upon further review, the suspect medical device changed from the magnesium reagent to the architect c16000 system on (b)(6) 2020.An evaluation is in process for the new suspect medical device.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The abbott field service representative (fsr) performed a site visit, inspected the instrument, and resolved the issue by replacing the peristaltic pump tubing and cuvette washer nozzle.No additional magnesium discrepant result issues were reported after the service activity was completed.The instrument service history review revealed no additional service tickets associated with discrepant/erratic results.There were no additional service or complaint issues on or around the date this complaint was initiated that may have contributed to this issue.Historical quality metrics were reviewed and no adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.Based on the available information, no product deficiency was identified.

Brand Name
ARCHITECT C16000 SYSTEM
Common Device Name
AUTOMATED CHEMISTRY ANALYZER
Manufacturer (Section D)
ABBOTT LABORATORIES (IRVING IA/CC)
1915 hurd drive
irving TX 75038
MDR Report Key9405375
Report Number1628664-2019-00738
Device Sequence Number19673320
Product Code JJE
UDI-Device Identifier00380740161637
UDI-Public00380740161637
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Model Number03P6832
Device Catalogue Number03L77-01
Device Lot Number69364UN19
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer06/08/2020
09/11/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date06/10/2020
09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C16000 SYSTEM, LIST 03L77-01; LIST 03P68-32, LOT 69364UN19.; LIST 03P68-32, LOT 69364UN19.; MAGNESIUM REAGENT.; MAGNESIUM REAGENT.; SERIAL (B)(6) .